Alert archive / Puerto Rico / Red Flag Warnings in 2019
Red Flag Warning 11, NWS JSJ
NWS JSJ issued this red flag warning at Jul 27, 2019, 11:48 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2019, 11:48 AM CDT (16:48 UTC)
- Expired
- Jul 27, 2019, 5:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS JSJ
The text
As transmitted.
577 WWCA82 TJSJ 271648 RFWSJU URGENT - FIRE WEATHER MESSAGE National Weather Service San Juan PR 1248 PM AST Sat Jul 27 2019 ...Critical fire danger conditions likely across the southern coastal plains of Puerto Rico... PRZ014-027-272200- /O.NEW.TJSJ.FW.W.0011.190727T1648Z-190727T2200Z/ South Central Coastal Plains- Southwest Coastal Plains and Mona Island- 1248 PM AST Sat Jul 27 2019 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM AST THIS EVENING FOR FIRE WEATHER ZONES 014 AND 027... The National Weather Service in San Juan has issued a Red Flag Warning, which is in effect until 6 PM AST this evening. * AFFECTED AREA...Fire weather zones 014 and 027. * WIND...15 to 20 mph with gusts and sea breeze variations. * HUMIDITY...30 to 40 percent. * THUNDERSTORMS...None. * HIGHEST THREAT...Southeast coastal plains of Puerto Rico in the vicinity of Camp Santiago, Salinas. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 27, 10:34 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 27, 10:34 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1134 AM AST Sat Jul 27 2019 .UPDATE...Haze due to Saharan dust has prevailed during the morning hours. No rainfall has been observed and only a few clouds have developed across the higher elevations of the local islands but no rain was detected. The latest guidance indicated that showers and thunderstorms could develop across southwestern PR in the afternoon, which is consistent with the ongoing forecast. Given the current observations, no changes were made to the inherited forecast as the diurnal heating is expected to combine with the sea breeze convergence and higher moisture across SW-PR. Hazy conditions and fair weather is expected elsewhere for the rest of today. && .AVIATION...VFR conds expected across the local terminals today. VCSH/VCTS possible at TJMZ after 27/17Z. Winds from the E-ENE at around 15 KT with sea breeze variations. && .MARINE...Small craft operators are urged to exercise caution across the nearshore waters south and southwest of PR due to winds up to 20 knots. Otherwise, seas will be tranquil to slightly choppy at 5 feet or less. && .PREV DISCUSSION... /issued 503 AM AST Sat Jul 27 2019/ SYNOPSIS...Hazy skies due to Saharan dust and diurnally induced afternoon showers over western PR are expected during the weekend. A tropical wave will increase showers and thunderstorms on Monday and Tuesday. Another tropical wave will move on Wednesday. Hazy skies due to saharan dust return on Thursday and another tropical wave moves on Friday. SHORT TERM...Today through Monday... A drier than normal air mass along with suspended Saharan dust will prevail today through Sunday. This will result in mainly fair weather conditions along with hazy skies. However, there will still be patches of low-level moisture embedded within the easterly trade wind flow moving across the area. Therefore, some passing showers can be expected across the regional waters and portions of northern and eastern Puerto Rico and the USVI during the overnight and early morning hours. This will be followed by the development of showers and thunderstorms across western portions of Puerto Rico during the afternoon hours as the shallow low-level moisture combines with strong daytime heating and sea breeze convergence. At this point, given the drier than normal air mass along with the suspended Saharan dust in place, not expecting the activity across western Puerto Rico to be too significant. The weather pattern begins to change by Monday as the moisture content associated with an active tropical wave, currently near 50W longitude, gradually increases. Latest model guidance has trended a little slower with the arrival of the tropical wave that now the low to mid-level moisture content does not begin to increase significantly until later Monday afternoon and evening. As a result, scattered showers and isolated thunderstorms are expected to gradually increase in coverage across the regional waters and affect portions of the eastern half of Puerto Rico and the USVI during this time frame. Additional showers and thunderstorms are expected across western Puerto Rico during the afternoon hours as a result of strong daytime heating and local effects. LONG TERM...Tuesday through Saturday... Abundant moisture behind the tropical wave with precipitable water content ranging from 2.00-2.40 inches across the region will linger on Tuesday. Southeast steering wind flow will keep showers and isolated thunderstorms streaming from the Caribbean waters into the U.S. Virgin Islands and east/southeast sections of Puerto Rio. Additional thunderstorms are forecast to develop across much of PR through the day. Another tropical wave streams quickly on Wednesday and in combination with an upper level trough will maintain an active weather pattern across the islands. A drier air mass with Saharan dust moves on Thursday, promoting hazy skies and fair weather conditions. Then on Friday a weak tropical wave moves quickly across the region, increasing shower activity once again but not as heavy as earlier in the week. By Saturday, breezy conditions and another drier air mass with Saharan dust are expected. AVIATION...Mainly VFR conditions expected to prevail through the forecast period. Hazy skies due to saharan dust will continue, however, visibilities should remain P6SM. SHRA/TSRA expected across west and southwest PR between 27/16z and 27/22z, affecting mainly TJMZ terminal. Brief MVFR conditions cannot be ruled out. Winds will be out of the ENE at less than 10 kts through 27/13z, increasing to between 15 and 20 kts with higher gusts and sea breeze variations after 27/14z. MARINE...As winds gradually decrease and range between 10-15 kt through the weekend, seas are forecast to remain under 5 ft. Hazy skies will limit somewhat the visibility today. A moderate risk of rip currents is expected to continue along the northern and southern beaches of PR and St. Croix. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 79 89 78 / 20 20 20 30 STT 91 80 89 79 / 20 20 10 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....99
Hazardous weather outlook, Jul 27, 4:30 AM CDT, 7 hours 18 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 438 AM AST sabado 27 de julio de 2019 AMZ710>745-PRZ001>013-280845- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 438 AM AST sabado 27 de julio de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe probabilidad de tronadas con lluvias fuertes y vientos en rafagas breves esta tarde a traves de sectores suroeste de Puerto Rico. .Inundaciones...Lluvias de moderadas a fuertes a traves del sruoeste de Puerto Rico esta tarde pudieran causar acumulacion de agua en carreteras y en area bajas y de poco drenaje. .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de sectores de las aguas cerca y retiradas de la costa del Caribe. .Oleaje...Se espera oleaje entre 5 y 6 pies a traves de sectores de las aguas del Caribe y Pasaje de la Mona. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para de las playas del norte y sur de Puerto Rcio, asi como para las playas de Vieques y Culebra. .Calor...La combinacion de temperaturas por encima de lo normal y alta humedad pudiera resultar en indices de calores entre 102 y 107 grados a traves de las areas bajas del oeste de Puerto Rico. .Dia dos a siete...domingo a viernes Una onda tropical activa afectara la region tarde el lunes hasta el martes, resultando en periodos de actividad de aguaceros y tronadas. Alguna de esta actividad de lluvia pudiera ser lo suficientemente fuerte para potencialmente resultar en inundaciones urbanas y de riachuelos. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vietos fuertes, granizos, inundaciones, trombas marinas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-280845- San Tomas, San John y Islas Adyacentes-Santa Cruz- 438 AM AST sabado 27 de julio de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Oleaje...Se espera oleaje entre 5 y 6 pies a traves de sectores del sur de las aguas retiradas del Caribe y en sectores del noreste de las aguas retiradas del Atlantico. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para la mayorida de las playas de Santa Cruz. .Calor...La combinacion de temperaturas por encima de lo normal y alta humedad pudiera resultar en indices de calores entre 102 y 107 grados a traves de sectores de St. Thomas y Santa Cruz. .Dia dos a siete...domingo a viernes Una onda tropical activa afectara la region tarde el lunes hasta el martes, resultando en periodos de actividad de aguaceros y tronadas. Alguna de esta actividad de lluvia pudiera ser lo suficientemente fuerte para potencialmente resultar en inundaciones urbanas y de riachuelos. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vietos fuertes, granizos, inundaciones, trombas marinas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:33 PM CDT | Special Weather Statement | JSJ | 42 min | |
| Jul 27, 5:44 PM CDT | Special Weather Statement | JSJ | 31 min |
Nearby
Red Flag Warnings in Puerto Rico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.